Alert archive / Virginia / High Wind Watches in 2007
High Wind Watch 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Dec 15, 2007, 5:29 AM EST for 26 counties in Virginia; 5 counties in North Carolina. It took effect at Dec 15, 2007, 1:06 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 5:29 AM EST (10:29 UTC)
- In effect from
- Dec 15, 2007, 1:06 PM EST
- Expired
- Dec 15, 2007, 7:43 PM EST
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
All 31 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 151029 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 529 AM EST SAT DEC 15 2007 ...STRONG WINDS SUNDAY AFTERNOON THROUGH SUNDAY EVENING ... .AS LOW PRESSURE MOVES NORTHEAST ALONG THE EAST COAST...VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND PERSIST INTO SUNDAY EVENING. NCZ001>003-018-019-VAZ010>020-022>024-032-034-035-151830- /O.NEW.KRNK.HW.A.0005.071216T1700Z-071217T0500Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON...STUART...BEDFORD...AMHERST 529 AM EST SAT DEC 15 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATION. ICE ACCRETIONS WILL RESULT IN A HIGHER POTENTIAL FOR DAMAGE ACROSS NORTHERN PORTIONS OF THE AREA. THE STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 07
2 follow-up statements
000 WWUS71 KRNK 151806 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 106 PM EST SAT DEC 15 2007 ...STRONG WINDS SUNDAY AFTERNOON THROUGH SUNDAY EVENING ... .AS LOW PRESSURE MOVES NORTHEAST ALONG THE EAST COAST...VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND PERSIST INTO SUNDAY EVENING. VAZ009-033-160215- /O.EXA.KRNK.HW.A.0005.071216T1700Z-071217T0500Z/ SMYTH-FRANKLIN- INCLUDING THE CITIES OF...MARION...ROCKY MOUNT 106 PM EST SAT DEC 15 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATION. ICE ACCRETIONS WILL RESULT IN A HIGHER POTENTIAL FOR DAMAGE ACROSS NORTHERN PORTIONS OF THE AREA. THE STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NCZ001>003-018-019-VAZ010>020-022>024-032-034-035-160215- /O.CON.KRNK.HW.A.0005.071216T1700Z-071217T0500Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON...STUART...BEDFORD...AMHERST 106 PM EST SAT DEC 15 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATION. ICE ACCRETIONS WILL RESULT IN A HIGHER POTENTIAL FOR DAMAGE ACROSS NORTHERN PORTIONS OF THE AREA. THE STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KRNK 160043 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 743 PM EST SAT DEC 15 2007 ...STRONG WINDS SUNDAY AFTERNOON THROUGH SUNDAY EVENING ... .AS LOW PRESSURE DEEPENS AND MOVES NORTHEAST ALONG THE EAST COAST...VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND PERSIST INTO SUNDAY NIGHT. NCZ001-002-018-VAZ010>020-022>024-032>035-160845- /O.UPG.KRNK.HW.A.0005.071216T1700Z-071217T0500Z/ /O.NEW.KRNK.HW.W.0009.071216T1700Z-071217T0900Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST 743 PM EST SAT DEC 15 2007 ...HIGH WIND WARNING IN EFFECT FROM 12 PM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO 4 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS AT 20 TO 35 MPH...WITH GUSTS OF 55 TO 65 MPH...ARE EXPECTED SUNDAY AFTERNOON INTO SUNDAY EVENING. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER ELEVATIONS. ICING FROM FREEZING RAIN TONIGHT WILL RESULT IN A HIGHER POTENTIAL FOR DAMAGE ALONG THE BLUE RIDGE AND ACROSS NORTHERN PORTIONS OF THE AREA. THE STRONG WINDS WILL LIKELY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ003-019-VAZ009-160845- /O.UPG.KRNK.HW.A.0005.071216T1700Z-071217T0500Z/ /O.NEW.KRNK.WI.Y.0030.071216T1700Z-071217T0900Z/ SURRY-WILKES-SMYTH- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...MARION 743 PM EST SAT DEC 15 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO 4 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS AT 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER ELEVATIONS. ANY ICING FROM FREEZING RAIN TONIGHT ALONG THE BLUE RIDGE WILL RESULT IN A HIGHER POTENTIAL FOR DAMAGE. THE STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ004>006-020-VAZ007-043>047-058-059-WVZ042>045-160845- /O.NEW.KRNK.WI.Y.0030.071216T1700Z-071217T0900Z/ STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE... TAZEWELL...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX... SOUTH BOSTON...KEYSVILLE...BLUEFIELD...HINTON...UNION...LEWISBURG 743 PM EST SAT DEC 15 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO 4 AM EST MONDAY. WEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. ANY ICING FROM FREEZING RAIN TONIGHT ACROSS SOUTHEAST WEST VIRGINIA AND THE WEST CENTRAL PIEDMONT OF VIRGINIA WILL RESULT IN A HIGHER POTENTIAL FOR DAMAGE. THE STRONG WINDS MAY DOWN TREES AND CAUSE POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Dec 15, 5:22 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 15, 5:22 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 AM EST SAT DEC 15 2007
.SYNOPSIS...
A LARGE LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE
ALONG THE OHIO RIVER VALLEY TODAY AND INTO NEW YORK BY SUNDAY.
BEHIND THIS LOW HIGH PRESSURE WILL BUILD IN WITH COLDER AIR AND
STRONG WINDS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CLOUDS ARE FILLING IN EAST OF THE BLUE RIDGE WHICH WAS PICKED
UP WELL ON THE LOCAL WRF MODEL. ISENTROPIC LIFT HAS BEGUN...WEDGE
HAS FORMED AT THE SURFACE AND WINDS ABOVE THE WEDGE HAVE COME
AROUND TO THE SOUTH. THERE MAY BE ENOUGH LIFT THIS MORNING FOR
DRIZZLE OR FREEZING DRIZZLE. TEMPERATURES WILL BE NEARLY STEADY
THROUGH THE MORNING THEN AS THE MORE WIDESPREAD...STEADIER RAIN
BEGINS EXPECT THE TEMPERATURE TO DROP A DEGREE OR TWO.
HAVE ADDED GILES COUNTY TO THE ICE STORM WARNING AND GRAYSON
COUNTY TO THE FREEZING RAIN ADVISORY BASED ON WHERE THE FREEZING
WILL BE TODAY AND TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
BEST DYNAMICS IN THE FORM OF Q-V FORCING AND ISENTROPIC LIFT FROM
18Z TODAY THROUGH 06Z TONIGHT. AFT 21Z TDY 850 WINDS INCREASE TO
GREATER THAN 60 KNOTS AND BACK TO THE SOUTHEAST THEN EAST....PROVIDING
EXCELLENT UPSLOPE ALONG THE BLUE RIDGE UNTIL 09Z IN THE FAR NORTHEAST
COUNTIES. SREF NOT QUITE AS STRONG WITH UPSLOPE TONIGHT BUT STILL
IMPRESSIVE. THE CURRENT PATTERN AND FORECAST WITH THE 850 LOW
TRACING UP THE OHIO RIVER INTO WESTERN NEW YORK...RESEMBLES THE
UPSLOPE/STRONG DYNAMICS CASES THAT TYPICALLY BRING GREATER THAN 2
INCHES ON RAIN IN 24 HOURS TO THE BLUE RIDGE...IN PARTICULAR THE
NOV 15-16 2006 CASE. WILL BE INCREASING QPF ALONG THE BLUE RIDGE
IN THE 00-06Z TIME FRAME WHEN THE WIND BACK TO THE EAST-SOUTHEAST
AND THE WARM AIR ADVECTION...ISENTROPIC LIFT AND UPSLOPE ARE ALL
MAXIMIZED.
WITH SUCH A WARM LAYER ABOVE THE WEDGE...POSSIBLE THAT WARM RAIN
COMING INTO THE BOUNDARY LAYER WILL ACTUALLY WARM SURFACE
TEMPERATURES OVERNIGHT. GFS AND SREF ARE STILL SHOWING THIS TREND.
THE HEAVIER PRECIPITATION RATE IN THE 00-06Z TIME FRAME ALSO FAVORS
BRINGING DOWN WARMER AIR FROM ABOVE THE WEDGE. HAVE STAYED WITH
NON-DIURNAL TEMPERATURE TREND TONIGHT.
850 MB WINDS ARE 40 TO 60 KNOTS BEHIND THE FRONT ON SUNDAY
AFTERNOON. BACK SIDE OF DRY SLOT MOVES THRU CWA SUN MORNING.
WRAP-AROUND MOISTURE BELOW 700 MB HOLD IN THE UPSLOPE AREAS ALL
DAY SUNDAY. VERY STRONG COLD AIR ADVECTION ON SUNDAY WITH A
NEARLY 10-20 DEG DROP IN 850 TEMPS BETWEEN 12Z SUN AND 00Z MON.
THE BEST PRESSURE RISES ARE AFTER 21Z SUN.
NORMALLY WOULD HOLD OFF ON ANY WIND HEADLINES FOR SUNDAY AND SUNDAY
NIGHT TO AVOID CONFUSION WITH CURRENT WINTER WEATHER EVENT...BUT
CONCERNED THERE IS A HIGHER POTENTIAL FOR DAMAGE WITH THE STRONG
WINDS ON SUNDAY AND SUNDAY NIGHT...ESPECIALLY IN THE NORTHERN
COUNTY WARNING AREA WHERE THERE WILL BE MORE ICE ACCRETION. WILL
LIKELY WILL TAKE EVEN LESS THAN REGULAR ADVISORY/WARNING LEVEL
WIND GUSTS TO CAUSE DAMAGE. SO ISSUED A HIGH WIND WATCH FOR
SUNDAY AND SUNDAY NIGHT.
COLD ENOUGH FOR SNOW WEST OF THE BLUE RIDGE 18Z SUNDAY AND ENTIRE
CWA AFTER 21Z SUN. MADE THE TRANSITION TO SNOW A LITTLE FASTER IN
THE GRIDS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
INCREASED POPS FOR SNOW IN THE FAR WEST SUNDAY NIGHT INTO MONDAY
MORNING. KEPT TEMPERATURE COLD ON SUNDAY NIGHT WITH READINGS FROM
UPPER TEENS IN THE COLDEST MOUNTAIN VALLEYS TO THE MID 20S IN THE
SOUTHEAST. AFTER THE BACK END OF THE MAIN UPPER WAVE SHIFTS EAST OF
THE REGION ON MONDAY...THE SYNOPTIC PATTERN SWITCHES TO A DRY ZONAL
FLOW REGIME WITH MODERATING TEMPERATURES INTO TUESDAY.
ON WEDNESDAY...A WEAK DISTURBANCE IN THE ZONAL FLOW WILL START
DIGGING OUT A SLIGHTLY MORE AMPLIFIED TROUGH IN CENTRAL CONUS WITH
RESULTANT RIDGING ALONG THE EAST COAST. THE FAR WESTERN PART OF THE
AREA MAY SEE A FEW SHOWERS AS THE SYSTEM PROGRESSES INTO THE OHIO
VALLEY...BUT ELSEWHERE DRY WEATHER IS FORECAST ALONG WITH EVEN
WARMER TEMPERATURES.
THURSDAY INTO FRIDAY THE CENTRAL CONUS TROUGH DIGS A LITTLE DEEPER
AND SLOWS AS IT APPROACHES THE EAST COAST. LOOK FOR TEMPERATURES TO
BE SIMILAR TO OR A LITTLE MILDER THAN THOSE REALIZED ON WEDNESDAY
WITH INCREASING CHANCE OF SHOWERS THURSDAY INTO FRIDAY AS THE UPPER
SYSTEMS ASSOCIATED SURFACE LOW MOVES INTO THE TENNESSEE VALLEY. SOME
DIFFERENCES HAVE BEGUN TO SHOW UP BETWEEN THE ECMWF AND THE GFS IN
REGARDS TO THE STRENGTH OF THIS SYSTEM. THE ECMWF MAINTAINS IT
SOLUTION OF A MORE AMPLIFIED TROUGH AND RESULTANT MILLER B
CYCLOGENESIS. THE GFS IS MUCH LESS AMPLIFIED AND FURTHER NORTH.
FOR NOW LEANED TOWARDS GMOS...PLAYED THE HIGHEST POPS IN THE WESTERN
MOUNTAINS DURING THE MEDIUM RANGE. TRIMMED GMOS POPS IN THE EAST ON
THURSDAY AND ADJUSTED HIGH TEMPERATURES DOWN A TAD IN SOUTHEAST TO
BLEND BETTER WITH AKQ.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
SCATTERED HIGH CLOUDS WILL SLOWLY MOVE INTO THE REGION THIS MORNING.
CLOUD COVER WILL LOWER AND THICKEN AS THE DAY PROGRESSES. WINTER
FLYING CONDITIONS WILL APPLY TODAY AND TONIGHT WITH FREEZING
DRIZZLE... SLEET AND FREEZING RAIN POSSIBLE. MOST AFFECTED TAF
AIRPORTS BY FROZEN PRECIP WILL BE ROA/LYH...WITH COLD WEDGE
EXPECTED. DAN WILL BE TOO WARM FOR ANY FROZEN ISSUES...WITH RAIN
MOVING IN. WARM AIR SURGING UP THE APPALACHIANS MTNS MAY LIMIT
FROZEN PRECIP AT LWB AND BLF. HOWEVER...FREEZING DRIZZLE MAY CREATE
PROBLEMS. VFR CONDITIONS WILL LOWER TO IFR CONDITIONS WITH TODAY
WINTER PRECIPITATION AND CLOUDS.
EXPECT MVFR/IFR CONDITIONS BY SAT NIGHT...WITH IMPROVING
CONDITIONS SUNDAY EXCEPT IN THE NW UPSLOPE REGIONS WHERE LOW
CLOUDS WILL LIKELY PERSIST ALONG WITH SNOW SHOWERS. ROA AND LWB
WILL LIKELY SEE SOME FREEZING RAIN SATURDAY NIGHT. LYH MAY SEE
SOME FZRA. WINDS WILL ALSO BE VERY STRONG ON SUNDAY AS THE LOW
DEEPENS OFF THE ATLANTIC COAST.
VFR CONDITIONS ARE EXPECTED FOLLOWING THIS SYSTEM MONDAY THROUGH
WEDNESDAY.
&&
.EQUIPMENT...
CONTINUED OUTAGE OF MODEM IS KEEPING DAN OBSERVATIONS OUT OF
AWIPS. THERE IS NO ESTIMATE ON WHEN SERVICE WILL BE RESTORED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...ICE STORM WARNING FROM NOON TODAY TO 9 AM EST SUNDAY FOR
VAZ011-017>020-022>024-034-035.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR VAZ010>020-022>024-032-034-035.
FREEZING RAIN ADVISORY FROM NOON TODAY TO 9 AM EST SUNDAY FOR
VAZ013>016-032-033.
NC...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NCZ001>003-018-019.
FREEZING RAIN ADVISORY FROM NOON TODAY TO 9 AM EST SUNDAY FOR
NCZ001>003-018-019.
WV...ICE STORM WARNING FROM NOON TODAY TO 9 AM EST SUNDAY FOR
WVZ044-045.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...AMS
LONG TERM...KK
AVIATION...KK/KM
EQUIPMENT...AMSHazardous weather outlook, Dec 14, 9:49 PM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 949 PM EST FRI DEC 14 2007 VAZ007-009-010-012-WVZ042-043-160300- TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-SUMMERS- 949 PM EST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION WILL BRING MAINLY RAIN TO THE REGION SATURDAY INTO SATURDAY NIGHT. THERE MAY BE A LITTLE LIGHT FREEZING RAIN EARLY SUNDAY MORNING. DURING THE DAY SUNDAY INTO SUNDAY EVENING...WINDS ARE EXPECTED TO INCREASE TO THE 20 TO 30 MPH RANGE...WITH GUSTS OF 40 TO 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-160300- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 949 PM EST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION WILL BRING MAINLY RAIN TO THE REGION SATURDAY INTO SATURDAY NIGHT. THERE MAY BE A LITTLE LIGHT FREEZING RAIN EARLY SUNDAY MORNING. DURING THE DAY SUNDAY INTO SUNDAY EVENING...WINDS ARE EXPECTED TO INCREASE TO THE 15 TO 25 MPH RANGE...WITH GUSTS UP TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-022>024-034-035-WVZ044-045-160300- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- MONROE-GREENBRIER- 949 PM EST FRI DEC 14 2007 ...ICE STORM WARNING IN EFFECT FROM 12 PM SATURDAY TO 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. A STORM SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION WILL BRING FREEZING RAIN TO THE REGION SATURDAY INTO EARLY SUNDAY MORNING. ICE ACCRETION AMOUNTS WILL RANGE FROM ONE QUARTER TO ONE HALF INCH ON MAINLY ELEVATED SURFACES. DURING THE DAY SUNDAY INTO SUNDAY EVENING...WINDS ARE EXPECTED TO INCREASE TO THE 20 TO 30 MPH RANGE...WITH GUSTS OF 40 TO 55 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-013-014-160300- GILES-PULASKI-MONTGOMERY- 949 PM EST FRI DEC 14 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 12 PM SATURDAY TO 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. A STORM SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION WILL BRING FREEZING RAIN TO THE REGION SATURDAY INTO EARLY SUNDAY MORNING. ICE ACCRETION AMOUNTS WILL BE LESS THAN ONE QUARTER INCH ON MAINLY ELEVATED SURFACES. DURING THE DAY SUNDAY INTO SUNDAY EVENING...WINDS ARE EXPECTED TO INCREASE TO THE 20 TO 30 MPH RANGE...WITH GUSTS OF 40 TO 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ016-032-033-160300- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-CARROLL-PATRICK-FRANKLIN- 949 PM EST FRI DEC 14 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 12 PM SATURDAY TO 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. A STORM SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION WILL BRING FREEZING RAIN TO THE REGION SATURDAY INTO EARLY SUNDAY MORNING. ICE ACCRETION AMOUNTS WILL BE LESS THAN ONE QUARTER INCH ON MAINLY ELEVATED SURFACES. DURING THE DAY SUNDAY INTO SUNDAY EVENING...WINDS ARE EXPECTED TO INCREASE TO THE 30 TO 35 MPH RANGE...WITH GUSTS UP TO 55 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ015-160300- GRAYSON- 949 PM EST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION WILL BRING MAINLY RAIN TO THE REGION SATURDAY INTO SATURDAY NIGHT. THERE MAY BE A LITTLE LIGHT FREEZING RAIN EARLY SUNDAY MORNING. DURING THE DAY SUNDAY INTO SUNDAY EVENING...WINDS ARE EXPECTED TO INCREASE TO THE 30 TO 35 MPH RANGE...WITH GUSTS UP TO 55 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ017-160300- FLOYD- 949 PM EST FRI DEC 14 2007 ...ICE STORM WARNING IN EFFECT FROM 12 PM SATURDAY TO 9 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. A STORM SYSTEM LIFTING NORTHEAST FROM THE SOUTHERN PLAINS TO THE MID ATLANTIC REGION WILL BRING FREEZING RAIN TO THE REGION SATURDAY INTO EARLY SUNDAY MORNING. ICE ACCRETION AMOUNTS WILL RANGE FROM ONE QUARTER TO ONE HALF INCH ON MAINLY ELEVATED SURFACES. DURING THE DAY SUNDAY INTO SUNDAY EVENING...WINDS ARE EXPECTED TO INCREASE TO THE 30 TO 35 MPH RANGE...WITH GUSTS OF 40 TO 50 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Virginia, 2007High Wind Watches in North Carolina, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.